Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 104, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 29, 2021, 2:31 AM CST. It took effect at Nov 29, 2021, 2:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2021, 2:31 AM CST (08:31 UTC)
- In effect from
- Nov 29, 2021, 2:00 PM CST
- Expired
- Nov 29, 2021, 9:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
054 WHUS73 KMKX 290831 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 231 AM CST Mon Nov 29 2021 LMZ643>646-291645- /O.NEW.KMKX.SC.Y.0104.211129T2000Z-211130T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 231 AM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 2 PM this afternoon to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
690 WHUS73 KMKX 291445 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 845 AM CST Mon Nov 29 2021 LMZ643>646-292245- /O.CON.KMKX.SC.Y.0104.211129T2000Z-211130T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 845 AM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 2 PM this afternoon to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
716 WHUS73 KMKX 292009 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 209 PM CST Mon Nov 29 2021 LMZ643>646-300300- /O.CON.KMKX.SC.Y.0104.000000T0000Z-211130T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 209 PM CST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 9:55 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Nov 28, 9:55 PM CST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 955 PM CST Sun Nov 28 2021 .UPDATE... (Issued 955 PM CST Sun Nov 28 2021) A sfc ridge will shift ewd across srn WI tnt. High clouds over wrn WI will gradually increase across the area late tnt. Temps have already to fallen to around 20F for much of the cloud free areas. A few degrees more of cooling is possible. For Mon, weak low pressure and a shortwave trough from the nrn Great Plains will move into central WI late in the day. Ahead of the low a fairly strong 850-700 mb baroclinic zone will move across the area with embedded frontogenesis. Plenty of low level dry air to overcome though, and qpf values will be low. East central WI will have the best potential to reach saturation and some minor snow accum. Sct showery activity, rain and snow, may occur on the backside of the main band of pcpn as lapse rates steepen and even a brief period of elevated CAPE occurs. Gehring && .SHORT TERM... (Issued 315 PM CST Sun Nov 28 2021) Tonight through Monday night: The general weather pattern remains fairly stagnant with large scale ridging to the west and troughing to the east. This has made the region susceptible to clippers. While tonight will be dry clouds will be pushing in ahead of another clipper expected Monday during the day. This will be primarily forced from an upper level shortwave with plenty of PVA but also forcing in the low and mid levels. This will be a combination of strong warm advection as well as significant frontogenesis that will be associated with plenty of moisture, which is likely why models continue to increase chance for precip. As clippers usually are, this will be a quick hitting system and soundings suggest most of the column will remain below freezing with a saturated DGZ for the most part. At this point it appears most areas may see a chance for snow but the best chance for the CWA will be in the east central parts of Wisconsin in the Fond du Lac and Sheboygan region. Generally accumulations are expected to be minor but it could bring limited visibilities for a period. To the south we could see some mixing in of some rain and we cannot rule out some freezing drizzle on the back end of the system as we may lose our ice in the DGZ but it looks unlikely at this point. Into tonight, the surface low will pass through and to the east with potentially some breezy conditions overnight but otherwise remaining quiet. Kuroski && .LONG TERM... (Issued 315 PM CST Sun Nov 28 2021) Tuesday through Sunday: Through much of the day Tuesday we will see weak high pressure push in behind the exiting low. However, thereafter models really start to diverge on solutions. Although uncertainty increases generally models suggests another clipper pushing through the Great Lakes region. Some models suggest this could clip southern Wisconsin though many of them have the system tracking to the north. This will give us a slight chance for precip likely in the form of rain given the much warmer temperatures expected in the lower levels to the surface. Thursday will see models diverge further with the pattern remaining the same suggestive of a few more clipper type systems. Models suggest potential for Friday into Saturday and another into Sunday and Monday. However, It is very difficult to dial in on any particular systems or impacts but expect chances for precip throughout the week, but at this point nothing significant. It is also worth noting that there looks like there could be a pattern shift by the end of the week into early next week. Kuroski && .AVIATION... (Issued 955 PM CST Sun Nov 28 2021) VFR conditions tnt followed by stratus and light snow and rain for Mon. Cigs of 1-3 kft and vsbys of 1-3SM are expected with the light snow mainly north of Madison and Milwaukee. Brief periods of light snow and rain may occur from Madison to Milwaukee and south. Gehring && .MARINE... (Issued 315 PM CST Sun Nov 28 2021) Low pressure will move the eastern Great Lakes into the northeast US tonight. Gusty winds today will gradually weaken tonight with the current Small Craft Advisory expected to end at 0z. Winds will then increase again out of the southwest Monday into Monday night in association with another low pushing in. This will move east across the western Great Lakes region Monday afternoon and evening, shifting winds to the northwest behind it later Monday night into Tuesday with some gustiness. This will likely require a Small Craft Advisory for a period with a few gale force gusts possible across the southern open waters. A stronger low moving to the north of the region Wednesday into Thursday should bring another round of gusty winds to Lake Michigan. This may require another Small Craft Advisory though no gales are expected across the lake. Kuroski && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Nov 28, 9:58 PM CST, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 958 PM CST Sun Nov 28 2021 WIZ046-047-051-052-056>060-062>072-300400- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 958 PM CST Sun Nov 28 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday A round of light snow is expected on Monday, with light accumulations under an inch possible, primarily toward central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-300400- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 958 PM CST Sun Nov 28 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gusty winds may reach Small Craft Advisory levels Monday afternoon and evening, and again Wednesday night into Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-300400- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 958 PM CST Sun Nov 28 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Winds may approach gale force at times Monday into Monday night and possibly again Wednesday night into Thursday. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.